Alert archive / West Virginia / Special Weather Statements in 2021

Special Weather Statement, NWS Charleston, WV

July 25, 2021Wayne County, West Virginia

NWS Charleston, WV issued this special weather statement at Jul 25, 2021, 8:15 PM EDT for Wayne County, West Virginia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2021, 8:15 PM EDT (00:15 UTC)
Expired
Jul 25, 2021, 8:45 PM EDT
In force
30 min
Issued by
NWS Charleston, WV

County Wayne County, WV

The radar

The Charleston,WV radar (KRLX), 57 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2021-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1224 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2021-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1224 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1069 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

380 
WWUS81 KRLX 260015
SPSRLX

Special Weather Statement
National Weather Service Charleston WV
815 PM EDT Sun Jul 25 2021

WVZ005-013-260045-
Lincoln-Wayne-
815 PM EDT Sun Jul 25 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LINCOLN AND EAST
CENTRAL WAYNE COUNTIES...

At 815 PM EDT, a strong thunderstorm was located near Kiahsville, or
15 miles southeast of Wayne, moving east at 15 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Ranger and Harts. 

LAT...LON 3798 8233 3807 8238 3813 8218 3799 8213
TIME...MOT...LOC 0015Z 255DEG 12KT 3804 8229 

$$

19

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Jul 25, 8:08 PM EDT, 7 minutes earlier.

Area forecast discussion, Jul 25, 8:08 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
808 PM EDT Sun Jul 25 2021

.SYNOPSIS...
Showers and thunderstorms increase into this evening, ahead of
a cold front that crosses Monday. Drier air returns through
Wednesday, with active weather returning for the end of the
week.

&&

.NEAR TERM /THROUGH MONDAY/...
As of 808 PM Sunday...

While the surface front is hard to find this evening, located
somewhere over OH and northern WV, the few showers and storms
that persist are favoring the richer theta-e airmass draped from
southern OH down into southern WV and southwest VA. These
showers/storms will likely diminish this evening but cannot rule
out a shower or storm at anytime tonight in this moisture rich
regime, and especially later in the night and into Monday
morning as the actual front starts to drop south into this
richer airmass. PoPs were expanded northward a bit tonight
into the first half of Monday based on the latest hi-res models.
Otherwise, only minor changes were needed.

As of 200 PM Sunday...

Convection ahead of the approaching weak surface front will
gradually increase in coverage a bit through the remainder of
the afternoon as some sunshine is being realized. Pops were
lowered once again given past few runs of CAMs, capping most
locales at high chance. Severe chances continue to look meager
given lack of overall shear and upper level support.

Activity will take awhile to fade early this evening, giving way
to areas of low stratus and fog overnight as the surface front
slowly sags southeast through the area. Upper level trof axis
crosses during the predawn and early morning hours which should
allow showers to reform in the vicinity of the frontal boundary
along and south of I64.

The front will take until the late afternoon Monday to exit
southeastern portions of the forecast area as morning low
stratus gives way to low based cumulus elsewhere.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
As of 220 PM Sunday...

Monday evening starts off with a post-frontal situation where a
weak cold front will be draped across our southern periphery
until any lingering shower activity is gone by the overnight.
This weak cold front will not lower temperatures at all with
expected lows to be just around average and Tuesdays highs in
the low 90's, moderately higher than the climatological norm.
This will aid in some possible diurnal convection which will be
sub-severe if any comes to fruition and should be very isolated
in nature. High pressure aloft will support the suppression of
most thunderstorm growth as well as provide fair weather outside
the possibility of isolated shower activity during the
afternoons through this period. Temperatures will continue to
thrive in the low 90's with right around mid to upper 70's in
the mountains.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
As of 1215 PM Sunday...

High pressure aloft anticipated for Thursday although an upper
low over Canada will push in a frontal band by midday creating
the best chances for convection through this entire period.
Models are in close agreement on this solution and have the
feature affecting the area into Friday morning with a slow
progression to the southeast. Steering flow during passage
seems moderate to strong therefore moved the feature out of the
area slightly quicker than what guidance had by trimming off
POPs sooner. Thinking any activity will be in the form of some
lingering showers for the overnight with very low chances for
anywhere else other than the southern most portions of the CWA
through Friday morning. This is mainly due to high pressure both
sfc and aloft quickly taking over. Ensembles have PWATs
anomalously high during this features passage which could
promote excessive rainfall during the daytime, consequently
causing minor flooding issues under strong thunderstorms.

By Friday, high pressure at the sfc and aloft settles in for a
nice break in Saturday. Long range models keep Saturday dry, but
with lowering heights some potential diurnal pop ups are still
on the table. Long ranges models then have a few disturbances
traversing near the area over the rest of the weekend raising
chances for showers and storms, but they are in disagreement on
timing and location, therefore accepted central guidance which
equated to chance POPs/storms the rest of the period. Did cap
storm probability to just slight chances since models were in
disagreement at this point. After Thursday, temperatures drop
back down to just below seasonable with cooler than average
nights expected.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
As of 808 PM Sunday...

Showers/storms will slowly fade this evening, however,
additional showers/storms are possible overnight into Monday
morning basically along and south of a HTS-CRW-EKN line as a
weak front works southward into a very muggy airmass.
Otherwise, areas of low stratus and dense fog will likely
develop tonight and it's uncertain which will prevail at any
given location. Nonetheless, LIFR/IFR conditions are likely for
an extended period late tonight into Monday morning before
conditions improve into the midday hours on Monday.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z TUESDAY...

FORECAST CONFIDENCE: Medium, except low overnight.

ALTERNATE SCENARIOS: Development and extent of fog and/or
stratus late late tonight into Monday morning may vary from
forecast.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                            MON 07/26/21
UTC 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
EDT 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
CRW CONSISTENCY  H    H    H    H    H    H    L    L    L    L    L    L
HTS CONSISTENCY  H    H    H    H    H    M    M    M    L    L    M    L
BKW CONSISTENCY  H    H    H    H    H    M    L    L    L    L    L    M
EKN CONSISTENCY  H    H    H    H    L    H    L    L    L    L    L    L
PKB CONSISTENCY  H    H    H    H    H    H    M    L    L    L    L    L
CKB CONSISTENCY  H    H    H    H    M    H    L    L    L    L    L    L

AFTER 00Z TUESDAY...
IFR fog possible Tuesday, Wednesday, and Thursday mornings.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...30/JZ
NEAR TERM...ABE/30
SHORT TERM...JZ
LONG TERM...JZ
AVIATION...ABE
Hazardous weather outlook, Jul 25, 2:30 PM EDT, 5 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
230 PM EDT Sun Jul 25 2021

KYZ101>103-105-OHZ086-087-VAZ003-004-WVZ005>008-013>020-024>034-039-
040-515>526-261830-
Greenup-Carter-Boyd-Lawrence KY-Gallia-Lawrence OH-Dickenson-
Buchanan-Wayne-Cabell-Mason-Jackson WV-Lincoln-Putnam-Kanawha-Roane-
Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer-
Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
230 PM EDT Sun Jul 25 2021

This Hazardous Weather Outlook is for northeast Kentucky, portions
of southeast Ohio, southwest Virginia and much of West Virginia.

.DAY ONE...This Afternoon and Tonight.

There is a marginal risk for severe thunderstorms through this
evening. Damaging winds are the primary hazard.

Locally heavy rain can be expected with any storms into early Monday
morning. Isolated instances of flash flooding are possible if
multiple storms move over any given spot.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

OHZ066-067-075-076-083>085-WVZ009>011-261830-
Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Wood-
Pleasants-Tyler-
230 PM EDT Sun Jul 25 2021

This Hazardous Weather Outlook is for portions of southeast Ohio
and northern West Virginia.

.DAY ONE...This Afternoon and Tonight.

Showers and thunderstorms, some with locally heavy downpours will be
possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Special weather statement, Jul 25, 4:57 PM EDT, 3 hours 18 minutes before
Special Weather Statement
National Weather Service Charleston WV
457 PM EDT Sun Jul 25 2021

WVZ013-025-026-252130-
Boone-Lincoln-Logan-
457 PM EDT Sun Jul 25 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL LINCOLN...NORTH
CENTRAL LOGAN AND SOUTHWESTERN BOONE COUNTIES...

At 456 PM EDT, a strong thunderstorm was located near Madison, moving
east at 20 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Madison, Van, Danville, Turtle Creek, Sharples, Mud and Jeffrey.

This includes Route 119 between mile markers 40 and 53.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3802 8205 3810 8215 3812 8209 3813 8197
      3805 8163 3786 8175
TIME...MOT...LOC 2056Z 292DEG 16KT 3802 8186

19
Special weather statement, Jul 25, 5:45 PM EDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Charleston WV
545 PM EDT Sun Jul 25 2021

WVZ024-252215-
Mingo-
545 PM EDT Sun Jul 25 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MINGO COUNTY...

At 545 PM EDT, a strong thunderstorm was located over Delbarton, or
near Williamson, moving east at 15 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Williamson, Delbarton, Red Jacket, Chattaroy, South Williamson,
Buskirk, Matewan, Varney, Meador and Pie.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3754 8206 3756 8208 3756 8213 3757 8214
      3758 8212 3759 8216 3762 8217 3762 8218
      3765 8218 3765 8219 3763 8219 3763 8221
      3766 8224 3766 8226 3768 8230 3773 8229
      3772 8209 3770 8208 3770 8204 3767 8202
TIME...MOT...LOC 2145Z 288DEG 14KT 3769 8222

19
Special weather statement, Jul 25, 6:45 PM EDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Charleston WV
645 PM EDT Sun Jul 25 2021

VAZ003-252315-
Dickenson-
645 PM EDT Sun Jul 25 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN DICKENSON COUNTY...

At 644 PM EDT, a strong thunderstorm was located 7 miles south of
Clintwood, moving east at 10 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Nora and McClure.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3698 8238 3699 8241 3702 8246 3702 8248
      3703 8248 3704 8249 3706 8249 3708 8251
      3713 8239 3705 8227 3697 8237
TIME...MOT...LOC 2244Z 262DEG 8KT 3705 8242

19
Special weather statement, Jul 25, 7:24 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Charleston WV
724 PM EDT Sun Jul 25 2021

VAZ003-260000-
Dickenson-
724 PM EDT Sun Jul 25 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN DICKENSON COUNTY...

At 723 PM EDT, a slow moving thunderstorm with heavy rain is located
over Trammel, or 8 miles southwest of Davenport.

Locations impacted include...
Trammel.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3704 8235 3709 8227 3704 8218 3703 8219
      3703 8220 3699 8226 3700 8228 3699 8230
TIME...MOT...LOC 2323Z 211DEG 3KT 3703 8225

19
Special weather statement, Jul 25, 7:51 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Charleston WV
751 PM EDT Sun Jul 25 2021

WVZ005-013-024-260015-
Lincoln-Mingo-Wayne-
751 PM EDT Sun Jul 25 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MINGO...
SOUTHWESTERN LINCOLN AND SOUTHEASTERN WAYNE COUNTIES...

At 751 PM EDT, a strong thunderstorm was located over Dunlow, or 12
miles northeast of Inez, moving east at 15 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Dunlow, Harts, Breeden and Wilsondale.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3809 8249 3810 8217 3789 8222 3795 8248
      3796 8247 3796 8248 3797 8248 3797 8247
      3798 8246 3798 8248 3800 8249 3800 8250
TIME...MOT...LOC 2351Z 274DEG 15KT 3801 8241

19
Special weather statement, Jul 25, 8:15 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston WV
815 PM EDT Sun Jul 25 2021

WVZ005-013-260045-
Lincoln-Wayne-
815 PM EDT Sun Jul 25 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LINCOLN AND EAST
CENTRAL WAYNE COUNTIES...

At 815 PM EDT, a strong thunderstorm was located near Kiahsville, or
15 miles southeast of Wayne, moving east at 15 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Ranger and Harts.

LAT...LON 3798 8233 3807 8238 3813 8218 3799 8213
TIME...MOT...LOC 0015Z 255DEG 12KT 3804 8229

19

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 7:26 AM EDTSpecial Weather StatementRLXHarrison49 min
Jul 26, 8:00 AM EDTFlash Flood WarningRLXDoddridge, Harrison, Lewis3 hr
Jul 26, 2:35 PM EDTSpecial Weather StatementRLXLewis40 min
Jul 26, 3:43 PM EDTSpecial Weather StatementRLXDickenson32 min
Jul 26, 4:15 PM EDTSpecial Weather StatementRLXDickenson30 min
Jul 26, 6:07 PM EDTSpecial Weather StatementRLXDickenson23 min

Nearby

Special Weather Statements in West Virginia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.